Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A calculus for plumbing applied to the topology of complex surface singularities and degenerating complex curves


Author: Walter D. Neumann
Journal: Trans. Amer. Math. Soc. 268 (1981), 299-344
MSC: Primary 32B30; Secondary 14J17, 32J15, 57N10
MathSciNet review: 632532
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Any graph-manifold can be obtained by plumbing according to some plumbing graph $ \Gamma $. A calculus for plumbing which includes normal forms for such graphs is developed. This is applied to answer several questions about the topology of normal complex surface singularities and analytic families of complex curves. For instance it is shown that the topology of the minimal resolution of a normal complex surface singularity is determined by the link of the singularity and even by its fundamental group if the singularity is not a cyclic quotient singularity or a cusp singularity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32B30, 14J17, 32J15, 57N10

Retrieve articles in all journals with MSC: 32B30, 14J17, 32J15, 57N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0632532-8
PII: S 0002-9947(1981)0632532-8
Keywords: Complex surface singularity, resolution, degenerating family of curves, graph manifold, plumbing
Article copyright: © Copyright 1981 American Mathematical Society